MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD VIO 36IN 2-0 S/A V-34; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD VIO 36IN 2-0 S/A V-34; SUTURE, ABSORBABLE, SYNTHETIC
Model Number J517H
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.What was the name of the procedure? what was the procedure date? what is the lot number? what do you mean with pollute? please provide more information.How the suture was polluted? when was the suture polluted (in the package, during removal from package, during handling or during use on the patient)? please specify was the integrity of the seal compromised? any photos available? to date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure in 2021 and suture was used.During the procedure or before use on the patient it was that the suture pollute.There were no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 10/4/2021.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested and the following was obtained: was the integrity of the seal compromised? yes.Any photos available? no.The following information was requested, but unavailable: what was the name of the procedure? what was the procedure date? what is the lot number? what do you mean with pollute? please provide more information.How the suture was polluted? when was the suture polluted (in the package, during removal from package, during handling or during use on the patient)? please specify.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 11/24/2021 h6 component code: g07002 no device problem found.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.H3 investigational narrative: visual analysis of the returned product revealed that a dispensed stratafix suture and two opened samples of product code j517h were received for evaluation.The strand was observed broken and decolored due to the degradation process caused by exposure to the environment, this is the cause that the sutures were noted to pollute.The product code j517h contains an absorbable suture.As the package was received open, the time of exposure to the environment could not be determined and a functional test cannot be performed.The foils were visually inspected, and no holes were observed in the cavity.In the stratafix suture no anomalies were noted.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.It should be noted that as part of our quality process, each batch is randomly inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
VCL CT BRD VIO 36IN 2-0 S/A V-34
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key12393466
Report Number2210968-2021-07851
Device Sequence Number17013300
Product Code GAM
UDI-Device Identifier10705031040854
UDI-Public10705031040854
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model NumberJ517H
Device Catalogue NumberJ517H
Device Lot NumberQMMDBE
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/11/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2021
Supplement Date Received by Manufacturer09/04/2021
11/02/2021
Initial Report FDA Received Date08/31/2021
Supplement Report FDA Received Date10/04/2021
11/24/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/12/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown